Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 17, 2007, 4:54 AM CDT for Jones County, Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 4:54 AM CDT (09:54 UTC)
- Expired
- Jul 17, 2007, 5:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Jones County, IA
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:25 AM CDT | HAIL 0.25 | Onslow, IA | TIME ESTMIATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 4:37 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 170955 SVRDVN IAC105-171100- /O.NEW.KDVN.SV.W.0101.070717T0954Z-070717T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 454 AM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN EAST CENTRAL IOWA... * UNTIL 600 AM CDT. * AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM STONE CITY TO 10 MILES NORTH OF MONTICELLO... OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF ANAMOSA TO 15 MILES SOUTHEAST OF MANCHESTER...AND MOVING SOUTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MARTELLE...LANGWORTHY AND ANAMOSA AROUND 500 AM CDT... MORLEY AND CASCADE AROUND 505 AM CDT... ONSLOW...OLIN AND CENTER JUNCTION AROUND 510 AM CDT... WYOMING AROUND 515 AM CDT... OXFORD JUNCTION AROUND 520 AM CDT... THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING TORNADO-LIKE WINDS AND DAMAGE. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY. THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND IT REMAINS A THREAT. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4229 9137 4229 9092 4196 9088 4195 9137 $$
2 follow-up statements
000 WWUS53 KDVN 171005 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CDT TUE JUL 17 2007 IAC105-171100- /O.CON.KDVN.SV.W.0101.000000T0000Z-070717T1100Z/ JONES IA- 505 AM CDT TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR JONES COUNTY... AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM MARTELLE TO 6 MILES NORTH OF MONTICELLO...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF ANAMOSA TO 16 MILES NORTHEAST OF ANAMOSA...MOVING SOUTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SCOTCH GROVE...JONES COUNTY PARK AND CENTER JUNCTION AROUND 510 AM CDT... TEMPLE HILL...ONSLOW...OLIN AND HALE AROUND 515 AM CDT... WYOMING AROUND 520 AM CDT... OXFORD MILLS AND OXFORD JUNCTION AROUND 525 AM CDT... THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING TORNADO-LIKE WINDS AND DAMAGE. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY. THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND IT REMAINS A THREAT. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING FOR EASTERN IOWA. LAT...LON 4229 9137 4229 9092 4196 9088 4195 9137 $$
000 WWUS53 KDVN 171045 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 544 AM CDT TUE JUL 17 2007 IAC105-171054- /O.CAN.KDVN.SV.W.0101.000000T0000Z-070717T1100Z/ JONES IA- 544 AM CDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JONES COUNTY IS CANCELLED... THE LINE OF SEVERE THUNDERSTORMS THAT WAS CAPABLE OF PRODUCING HIGH WINDS HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING 40 MPH WINDS...VERY HEAVY RAIN AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING FOR EASTERN IOWA. LAT...LON 4229 9137 4229 9092 4196 9088 4195 9137 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:30 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 17, 3:30 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT TUE JUL 17 2007 .DISCUSSION... LATEST SFC ANALYSIS WAS INDICATING QUASI-STATIONARY FRONT EXTENDING FROM CENTRAL SD...THEN SOUTHEASTWARD BISECTING IA FROM NORTHWEST TO SOUTHEAST...AND THEN ACRS CENTRAL IL. NICE MID TO UPPER 60/AROUND 70 SFC DPT POOL ALONG AND SOUTH OF THIS FEATURE...AS WELL AS PRESSURE FALL MAXIMUM NOTED OVER NORTHEAST IA INTO FAR SOUTHWEST WI. THIS PRESSURE FALL PATTERN HIGH-LIGHTING THE WAY OF FRESHLY FORMED ELEVATED MCS OVER SOUTHEAST MN. THIS FEATURE INDUCED AND PROPAGATING ALONG BACKED AND INCREASED WESTERLY 20-25KT LLJ CONVERGING OVER SOUTHEAST MN INTO NORTHEASTERN IA. THIS AREA ALSO ALONG EASTERN EDGE OF MID LEVEL MU CAPE LAYER MAX...THUS HELPING ELEVATED THTA-E FEED WITH THIS UPSTREAM SOURCE REGION. WILL GO WITH CATEGORICAL POPS FOR THE NORTH HALF AND EVEN MUCH OF THE WESTERN CWA WITH CONTINUED LLJ SUPPORT AND MID LEVEL INSTABILITY THROUGH MID MORNING BEFORE DIURNALLY WANING. WILL INCLUDE HEAVY RAIN OR SIGNIFICANT STORM WORDING THIS MORNING IN THESE AREAS...WITH POTENTIAL OF AN ELEVATED HAILER. ALTHOUGH EXPECT NORMAL DIURNAL DECREASE IN THE LOCAL CWA THIS MORNING...WOULD NOT BE SURPRISED IF LINGERING MCS REFLARES AND BECAME SEVERE JUST EAST AND SOUTHEAST OF THE ARE OVER NORTHEAST AND CENTRAL IL BY LATE MORNING. AFTER THAT...IDEAL MCS SET-UP CONTINUES OVER MUCH OF IA... SOUTHERN MN AND IL THROUGH AT LEAST THE MID WEEK PERIOD. TODAY... IDEAL DIFFLUENT NORTHWEST UPPER FLOW ALONG THE EDGE OF CENTRAL PLAINS AND ROCKIES HEAT DOME...SHOULD USHER DOWN ANOTHER DISTURBANCE /SEEN ON W/V IMAGERY OVER SOUTHEAST SASK. CANADA/ DOWN ACRS NORTHERN IA BY THIS EVENING. THIS WAVE AS WELL AS ASSOCIATED 75 KT UPPER JET-LET SKIRT DOWN ACRS MN THIS EVENING WILL BE THE UPPER LEVEL TRIGGER...AND REFOCUSING LLVL THTA-E RICH FLOW CONVERGING ON AREAS FROM SOUTHWEST MN...INTO CENTRAL AND SOUTHEAST IA THIS AFTERNOON AND EVENING SHOULD BRING ABOUT ANOTHER ROUND OF MCS DEVELOPMENT IN OR NEAR/JUST UPSTREAM/ THE CWA. MAIN COMPLEX WILL PROBABLY FORM ALONG NORTHWEST IA/MN BORDER...BUT CAN SEE MORE SCTRD ACTIVITY TAKING OFF IN CENTRAL INTO SOUTHEAST IA AS WELL LATE THIS AFTERNOON. MASSIVE MID TEEN C H85 MB DPT POOL FEEDING UP AND ENGULFING THE ENTIRE AREA...AND PW/S PROGGED TO BE OVER 1.6-1.7 INCHES SPELL MORE HEAVY RAIN THIS AFTERNOON AND TONIGHT. THIS ON TOP OF THE 1-4 INCH RAINFALL ROUND LAST NIGHT...AND THE ONE ABOUT TO HAPPEN THIS MORNING WHICH COULD EASILY BE ANOTHER 1-3 INCHES IN PORTIONS OF THE FCST AREA. WILL EXTEND THE FLASH FLOOD WATCH UNTIL AT LEAST 12Z WED...AND WITH CONTINUING MCS SET UP LASTING WELL INTO WED NIGHT SUGGESTING THE WATCH WILL PROBABLY HAVE TO BE EXTENDED EVEN FURTHER. FCST SOUNDINGS ALONG WITH PROGGED LOW TO MID LEVEL SHEAR AND FLOW FIELDS SUGGEST THIS AFTERNOON/S ACTIVITY WILL HAVE A GOOD CHANCE OF BEING SVR AGAIN...ESPECIALLY WITH RESPECT TO DAMAGING WINDS UP TO AT LEAST 70 MPH. TORNADIC POTENTIAL MAY BE THERE TOO ALONG ANY BOUNDARIES OR DISCONTINUITY LINES. ..12.. && .AVIATION... DEVELOPING MCS SE MN AND NE IA TO PRODUCE INTERVALS OF THUNDERSTORMS FOR TAF LOCATIONS WITH SOME POTENTIAL FOR HAIL THROUGH 16Z WITH DBQ/CID/MLI DIRECTLY IN MOST FAVORED AREA. MVFR AND BRIEF IFR CONDITIONS THROUGH 16Z IN STRONGER TSRA/SHRA WITH CEILINGS 500-2000FT AND VISIBILITIES 1 TO 3 MILES. GENERAL VRF CONDITIONS MOST LOCATIONS THROUGH 21Z...THEN NEW STRONG CONVECTION BLOSSOMING OVER AREA INTO LATE EVENING HOURS WITH ISOLATED AREAS OF MVFR AND IFR CONDITIONS. ..NICHOLS.. && DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH FOR EASTERN IOWA EXTENDED TO WEDNESDAY MORNING. IL...FLASH FLOOD WATCH FOR NORTHWEST AND WEST CENTRAL ILLINOIS EXTENDED TO WEDNESDAY MORNING. MO...FLASH FLOOD WATCH FOR FAR NORTHEAST MISSOURI EXTENDED TO WEDNESDAY MORNING. && 12/NICHOLS
In the hours before
Local storm report, Jul 17, 12:02 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 NNW CEDAR RAPIDS 42.02N 91.70W
07/16/2007 M0.25 INCH LINN IA TRAINED SPOTTER
0404 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M0.75 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 15 MINUTES. SIGNIFICANT PONDING OF WATER ON
STREETS.
0408 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.00 INCH LINN IA TRAINED SPOTTER
HEAVY RAIN WITH VISIBILITY AROUND 1/4 MILE. PONDING ON
ROAD AT INTERSECTION OF WILSON AVENUE AND 16TH STREET.
0430 PM HAIL CORALVILLE 41.69N 91.60W
07/16/2007 E1.75 INCH JOHNSON IA EMERGENCY MNGR
HAIL REPORTED AT CORALVILLE MALL
0433 PM HAIL N SWISHER 41.84N 91.70W
07/16/2007 M1.00 INCH JOHNSON IA TRAINED SPOTTER
0439 PM HAIL N SWISHER 41.85N 91.69W
07/16/2007 E0.75 INCH JOHNSON IA TRAINED SPOTTER
0439 PM HEAVY RAIN N SWISHER 41.85N 91.69W
07/16/2007 M1.30 INCH JOHNSON IA TRAINED SPOTTER
RAIN FELL IN PAST HOUR.
0445 PM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.64W
07/16/2007 M0.80 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN PAST HOUR. DAILY TOTAL 1.80 INCHES
0448 PM HEAVY RAIN TIFFIN 41.71N 91.68W
07/16/2007 M2.50 INCH JOHNSON IA AMATEUR RADIO
RAIN FALL FROM 2 STORMS TODAY
0451 PM HEAVY RAIN CORALVILLE 41.69N 91.60W
07/16/2007 U0.00 INCH JOHNSON IA EMERGENCY MNGR
STREETS BEGINING TO FLOOD
0457 PM HEAVY RAIN 1 N CORALVILLE 41.71N 91.60W
07/16/2007 M2.00 INCH JOHNSON IA TRAINED SPOTTER
HEAVY RAIN FELL IN LAST 2 HOURS.
0457 PM FUNNEL CLOUD RIVERSIDE 41.48N 91.57W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
MULTIPLE PUBLIC REPORTS SOUTH EAST OF TOWN
0503 PM FUNNEL CLOUD 3 NE KALONA 41.52N 91.66W
07/16/2007 JOHNSON IA TRAINED SPOTTER
FUNNEL CLOUD VISIBLE TO THE SOUTH.
0505 PM FUNNEL CLOUD 1 S KALONA 41.47N 91.70W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
FUNNEL APPEARS TO BE ABOUT 2 MILES EAST OF THE SPOTTER
0511 PM TSTM WND DMG RIVERSIDE 41.48N 91.57W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
LOTS OF TREE LIMBS DOWN IN TOWN. SOME LIMBS ARE 1 FOOT IN
DIAMETER. DELAYED REPORT.
0519 PM FLASH FLOOD 1 W CORALVILLE 41.69N 91.62W
07/16/2007 JOHNSON IA TRAINED SPOTTER
ON HIGHWAY 218- WATER FROM MEDIAN IS ENCROACHING INTO THE
TRAFFIC LANES
0539 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
BRANCHES DOWN AND PONDING OF WATER ON CITY STREETS
0547 PM TSTM WND GST WASHINGTON 41.30N 91.69W
07/16/2007 E40.00 MPH WASHINGTON IA TRAINED SPOTTER
0549 PM TORNADO 7 W HASKINS 41.33N 91.67W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
REPORTED TO LAW ENFORCEMENT
0549 PM HAIL WASHINGTON 41.30N 91.69W
07/16/2007 E0.88 INCH WASHINGTON IA AMATEUR RADIO
0550 PM HAIL WASHINGTON 41.30N 91.69W
07/16/2007 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
0553 PM TSTM WND GST WASHINGTON 41.30N 91.69W
07/16/2007 M61.00 MPH WASHINGTON IA AWOS
0555 PM HAIL N BRIGHTON 41.17N 91.82W
07/16/2007 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
GOLF BALL SIZE AND LARGER
0556 PM HAIL 6 NNE WASHINGTON 41.38N 91.65W
07/16/2007 E0.88 INCH WASHINGTON IA BROADCAST MEDIA
TIME UNKNOWN
0556 PM TSTM WND DMG 6 NNE WASHINGTON 41.38N 91.65W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
TREE DAMAGED
0557 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
CORN FLATTENED NEAR KALONA NEAR HWY 22
0557 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
FARM BUILDINGS DAMAGED NEAR THE INTERSECTION OF HIGHWAY
22 AND HIGHWAY 1
0600 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
POSSIBLE TORNADO - AUTO DEALERSHIP DAMAGED, TREES
DOWN,POWER OUT IN NUMEROUS AREAS ACROSS COUNTY, WINDMILL
DOWN.
0600 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
TIME ESTIMATED/ ACROSS THE CITY NUMEROUS MATURE TREES ARE
SNAPPED OFF AT THEIR BASES /REPORT RECEIVED AT 755 PM
0600 PM TSTM WND DMG 3 E WASHINGTON 41.30N 91.63W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
DAMAGE TIME ESTIMATED - CORNFIELDS FLATTENED
SPOTTER-REPORT WAS RECEIVED AT 755 PM
0605 PM TSTM WND GST 4 NW RICHLAND 41.23N 92.05W
07/16/2007 E45.00 MPH KEOKUK IA TRAINED SPOTTER
0606 PM TSTM WND DMG 3 E KALONA 41.49N 91.64W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
CORN DAMAGED IN SEVERAL LOCATIONS BETWEEN KALONA AND
RIVERSIDE.
0609 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
POWER IS OUT IN TOWN AND DITCHES ARE FULL OF RAINWATER
0643 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
DAMAGE OCCURRED EARLIER -TREES DOWN, BARN DOWN AT
FAIRGROUNDS, BUILDINGS DAMAGED EAST OF TOWN
0643 PM FLASH FLOOD WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
FLOODED ROADWAYS IN TOWN
0644 PM HAIL 3 NE FAIRFIELD 41.04N 91.93W
07/16/2007 M0.88 INCH JEFFERSON IA TRAINED SPOTTER
PENNY AND QUARTER SIZE HAIL AT JUNCTION OF PLEASANT PLAIN
AND OLIVE.
0644 PM HAIL 3 NE FAIRFIELD 41.04N 91.93W
07/16/2007 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL
0704 PM TSTM WND GST URBANA 42.22N 91.88W
07/16/2007 E50.00 MPH BENTON IA TRAINED SPOTTER
0731 PM HEAVY RAIN SHELLSBURG 42.09N 91.87W
07/16/2007 E0.00 INCH BENTON IA EMERGENCY MNGR
DITCHES IN TOWN FULL OF WATER AND STILL GETTING HEAVY
RAIN.
0735 PM HAIL STOCKPORT 40.86N 91.83W
07/16/2007 E1.00 INCH VAN BUREN IA LAW ENFORCEMENT
0746 PM HAIL PALO 42.06N 91.80W
07/16/2007 E0.25 INCH LINN IA TRAINED SPOTTER
0752 PM TSTM WND GST 3 SSW STOCKPORT 40.82N 91.86W
07/16/2007 E45.00 MPH VAN BUREN IA TRAINED SPOTTER
0752 PM HAIL 1 W UTICA 40.82N 91.85W
07/16/2007 E0.75 INCH VAN BUREN IA TRAINED SPOTTER
0755 PM HAIL CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.25 INCH LINN IA AMATEUR RADIO
0803 PM HAIL 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M0.88 INCH LINN IA TRAINED SPOTTER
PENNY TO NICKEL HAIL FALLING HORIZONALLY. ESTIMATED WIND
GUST OF 70 MPH WITH 1 TO 3 INCH LIMBS DOWN.
0805 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E60.00 MPH LINN IA TRAINED SPOTTER
0805 PM TSTM WND GST 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 E70.00 MPH LINN IA TRAINED SPOTTER
TIME IS ESTIMATED
0806 PM HAIL 2 WSW CEDAR RAPIDS 41.96N 91.70W
07/16/2007 E0.25 INCH LINN IA TRAINED SPOTTER
0819 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
1 INCH OF RAIN WITH THE LATEST STORM/ RAINFALL TOTAL FOR
THE DAY 3.2 INCHES
0819 PM TSTM WND DMG 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 LINN IA TRAINED SPOTTER
BRANCHES DOWN AND POWER OUT
0820 PM TSTM WND DMG 4 W CEDAR RAPIDS 41.97N 91.74W
07/16/2007 LINN IA TRAINED SPOTTER
LOTS OF LARGE TREE LIMBS DOWN, 1 TO 4 INCHES IN DIAMETER.
POWER OUT. DELAYED REPORT.
0820 PM HAIL 5 NNE CEDAR RAPIDS 42.04N 91.64W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
MIX OF HAIL, PEAS TO QUARTERS, LASTED ABOUT 5 MINUTES.
0820 PM HAIL 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
STARTED AS PEA SIZE HAIL, WENT TO QUARTERS. LOTS OF MIXED
SIZE HAIL FROM PEAS TO QUARTERS. LASTED FOR ABOUT 5
MINUTES.
0823 PM HAIL 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
STARTED OFF AS PEA SIZE HAIL, THEN TO QUARTERS. LOTS OF
MIXED HAIL FROM PEAS TO QUARTERS.
0828 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.50 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 15 MINUTES
0832 PM TSTM WND GST 6 NE CANTRIL 40.70N 91.99W
07/16/2007 E0.00 MPH VAN BUREN IA TRAINED SPOTTER
ROTATING WALL CLOUD.
0835 PM HAIL KEOSAUQUA 40.73N 91.96W
07/16/2007 E1.00 INCH VAN BUREN IA TRAINED SPOTTER
0835 PM HEAVY RAIN KEOSAUQUA 40.73N 91.96W
07/16/2007 M0.77 INCH VAN BUREN IA TRAINED SPOTTER
RAIN FELL IN 20 MINUTES
0835 PM HAIL 3 NE KEOSAUQUA 40.77N 91.92W
07/16/2007 E0.88 INCH VAN BUREN IA TRAINED SPOTTER
NICKLE TO QUARTER SIZE HAIL
0855 PM TSTM WND GST JESUP 42.48N 92.07W
07/16/2007 E65.00 MPH BUCHANAN IA TRAINED SPOTTER
0900 PM TSTM WND GST INDEPENDENCE 42.47N 91.89W
07/16/2007 M46.00 MPH BUCHANAN IA AWOS
0906 PM TSTM WND GST 2 W MOUNT AUBURN 42.26N 92.13W
07/16/2007 E45.00 MPH BENTON IA TRAINED SPOTTER
0922 PM TSTM WND GST CENTER POINT 42.19N 91.78W
07/16/2007 E50.00 MPH LINN IA EMERGENCY MNGR
0936 PM TSTM WND GST 1 NW MARION 42.05N 91.61W
07/16/2007 E70.00 MPH LINN IA TRAINED SPOTTER
WIND STEADILY INCREASED. LOST POWER. ON NORTH 10TH STREET
NEAR LINN-MARR SCHOOL.
0936 PM HAIL 2 N TODDVILLE 42.13N 91.72W
07/16/2007 M0.50 INCH LINN IA AMATEUR RADIO
REPORTED BY HAM RADIO.
0937 PM HEAVY RAIN VINTON 42.16N 92.03W
07/16/2007 M0.75 INCH BENTON IA TRAINED SPOTTER
RAIN FELL IN 20 MINUTES.
0938 PM TSTM WND DMG MARION 42.03N 91.59W
07/16/2007 LINN IA AMATEUR RADIO
POWER OUT ALL ALONG BLAIRS FERRY ROAD. HAM RADIO.
0940 PM TSTM WND DMG 1 NW MARION 42.05N 91.61W
07/16/2007 LINN IA TRAINED SPOTTER
8 TO 9 INCH TREE LIMBS DOWN. POWER STILL OUT AT 1017 PM.
DELAYED REPORT.
0948 PM HEAVY RAIN MARION 42.03N 91.59W
07/16/2007 M0.60 INCH LINN IA EMERGENCY MNGR
FELL IN TEN MINUTES. WATER FROM CURB TO CURB ALL ALONG
BLAIRS FERRY ROAD.
0955 PM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
07/16/2007 LINN IA AMATEUR RADIO
CAR STALLED IN FLOOD WATERS AT BLAIRS FERRY ROAD AND
COUNCIL ROAD.
0958 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 M1.70 INCH LINN IA AMATEUR RADIO
RAIN FELL IN 20 MINUTE PERIOD. MEASURED IN BOWMAN WOODS
AREA, NEAR COLLINS PLANT.
1000 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
07/16/2007 M50.00 MPH LINN IA ASOS
FROM ASOS AT EASTERN IOWA AIRPORT.
1006 PM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.63W
07/16/2007 M1.30 INCH LINN IA TRAINED SPOTTER
FELL IN 30 MINUTES.
1011 PM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.64W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
FELL IN 20 MINUTES.
1020 PM HEAVY RAIN 3 E CEDAR RAPIDS 41.97N 91.61W
07/16/2007 M1.00 INCH LINN IA TRAINED SPOTTER
RAIN FELL IN 20 MINUTES.
1025 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/16/2007 M1.34 INCH LINN IA TRAINED SPOTTER
1.34 INCHES FELL IN LAST HOUR. TOTAL SO FAR TODAY OF 2.95
INCHES.
1041 PM TSTM WND GST WELLMAN 41.47N 91.84W
07/16/2007 E50.00 MPH WASHINGTON IA TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH WITH 1 TO 2 INCH DIAMETER TREE
LIMBS DOWN.
1041 PM FLASH FLOOD 1 N CORALVILLE 41.71N 91.60W
07/16/2007 JOHNSON IA TRAINED SPOTTER
WATER CURB TO CURB IN STREETS.
1108 PM TSTM WND GST MUSCATINE 41.42N 91.07W
07/16/2007 M54.00 MPH MUSCATINE IA AWOS
MEASURED AT MUSCATINE AIRPORT AWOS.
1147 PM HEAVY RAIN 4 W BETTENDORF 41.56N 90.56W
07/16/2007 E0.00 INCH SCOTT IA TRAINED SPOTTER
INTERSECTION OF E37TH AND BRIDGE AVENUE HAS WATER OVER
IT.
&&
ELLIOTTLocal storm report, Jul 17, 12:22 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/17/2007 M3.75 INCH LINN IA TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&Local storm report, Jul 17, 12:48 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 1 N MACOMB 40.48N 90.68W
07/17/2007 M49 MPH MCDONOUGH IL TRAINED SPOTTER
&&Special weather statement, Jul 17, 3:29 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 329 AM CDT TUE JUL 17 2007 IAZ040>042-051>053-171100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA 329 AM CDT TUE JUL 17 2007 ...MORE STRONG STORMS WITH ADDITIONAL HEAVY RAIN EXPECTED... A DEVELOPING AREA OF THUNDERSTORMS OVER NORTHEASTERN IOWA WILL MOVE OVER THE REGION THROUGH 6 AM. THESE STORMS WILL PRODUCE PERIODS OF VERY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR. MOST LOCATIONS WILL PICK UP A HALF INCH UP TO OVER TWO INCHES OF ADDITIONAL RAIN BY 6 AM. THE STRONGEST STORMS ARE ALSO CAPABLE OF PEA SIZED OR LARGER HAIL. CONSIDERABLE PONDING OF WATER ON MANY ROADWAYS ALONG WITH FLOODING OF SOME LOW LYING AND POORLY DRAINED LOCATIONS. THERE IS A RISK OF SIGNIFICANT FLOODING AT LOCATIONS THAT PICKED OVER AN INCH OF RAIN LAST EVENING. MOTORISTS ARE ENCOURAGED TO BE CAUTIOUS SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. REMEMBER...DO NOT DRIVE THROUGH RISING WATER OR IN AREAS WHERE WATER COVERS THE ROAD. NICHOLS
Special weather statement, Jul 17, 4:00 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 AM CDT TUE JUL 17 2007 IAZ040>042-051>053-171100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA 400 AM CDT TUE JUL 17 2007 ...MORE STRONG STORMS WITH ADDITIONAL HEAVY RAIN MOVING IN... A DEVELOPING AREA OF THUNDERSTORMS OVER NORTHEASTERN IOWA WILL ENVELOP THE REGION THROUGH 6 AM. THESE STORMS WILL PRODUCE PERIODS OF VERY HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR. MOST LOCATIONS WILL PICK UP A HALF INCH UP TO OVER TWO INCHES OF ADDITIONAL RAIN BY 6 AM. THE STRONGEST STORMS ARE ALSO CAPABLE OF VERY GUSTY WINDS OF 30 TO 50 MPH ALSO PEA SIZED OR LARGER HAIL. CONSIDERABLE PONDING OF WATER ON MANY ROADWAYS ALONG WITH FLOODING OF SOME LOW LYING AND POORLY DRAINED LOCATIONS. THERE IS A RISK OF SIGNIFICANT FLOODING AT LOCATIONS THAT PICKED UP OVER AN INCH OF RAIN LAST EVENING. MOTORISTS ARE ENCOURAGED TO BE CAUTIOUS SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. REMEMBER...DO NOT DRIVE THROUGH RISING WATER OR IN AREAS WHERE WATER COVERS THE ROAD. NICHOLS
Local storm report, Jul 17, 4:21 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM TSTM WND GST STANLEY 42.64N 91.81W
07/17/2007 E70 MPH BUCHANAN IA TRAINED SPOTTER
AT LEAST 70 MPH ESTIMATED WITH SEVERAL TREES AT LEAST
PARTIALLY DOWN.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 63 min |
| Jul 16, 7:48 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 42 min |
| Jul 16, 8:26 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 34 min |
| Jul 16, 8:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 55 min |
| Jul 16, 9:37 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 53 min |
| Jul 16, 9:51 PM CDT | Flash Flood Warning | DVN | Linn | 4 hr |
| Jul 17, 4:11 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 64 min |
| Jul 17, 4:25 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 65 min |
| Jul 17, 4:31 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 59 min |
| Jul 17, 5:34 AM CDT | Flash Flood Warning | DVN | Linn | 6 hr |
| Jul 17, 7:14 AM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jul 17, 7:20 AM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.